Aug 19, 2004
Thankyou for the great site. I have an HIV + client that has a swollen wrist. There is no apparant cause for the swelling according to his doctor, and they are treating him with Indomethacic, 50mg's 3 times a day. This treatment is not wirking over the past six months. Could this swelling be related to his HAART regime? Could it be a side affect of one of his meds? I would really like to be able to suggest some cause to his doctor so he could at least have a place to start some kind of investigation. Thank you in advance. Ken
| Response from Dr. Henry
A swollen wrist can be due to a wide range of conditions most of which are usually not directly related to HIV or its treatment. Gout, gonorrhea, reactive arthritis, hidden fractures, ganglions--the list is lengthy. I often get my colleagues in rheumatology (we share the hallway) to help me pin point a cause of joint swelling and come up with the best treatment. Indomethacin is a strong anti-inflammatory agent that can be hard on the stomach. KH
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.